Advanced Search
MyIDEAS: Login

Optimal Nonlinear Prices for Multiproduct Monopolies

Contents:

Author Info

  • Leonard J. Mirman
  • David Sibley

Abstract

In models of a multiproduct firm with increasing returns to scale, prices are not set equal to marginal costs. Ramsey prices, which are inversely proportional to the elasticity of demand when demands are independent, are usually used in this situation. An analogous pricing system has been derived for a single commodity firm charging different "marginal" prices, depending upon the amount consumed. Our main purpose is to study properties of such nonuniform price functions for a multi-product firm which faces consumers who are differentiated by a single characteristic. We show, using this simplification, that a multiproduct monopolist offers a nonuniform price schedule--analogous to the single product nonlinear price system--on a one-dimensional path, along which consumers choose their optimal bundles.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://links.jstor.org/sici?sici=0361-915X%28198023%2911%3A2%3C659%3AONPFMM%3E2.0.CO%3B2-8&origin=repec
File Function: full text
Download Restriction: Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by The RAND Corporation in its journal Bell Journal of Economics.

Volume (Year): 11 (1980)
Issue (Month): 2 (Autumn)
Pages: 659-670

as in new window
Handle: RePEc:rje:bellje:v:11:y:1980:i:autumn:p:659-670

Contact details of provider:
Web page: http://www.rje.org

Order Information:
Web: https://editorialexpress.com/cgi-bin/rje_online.cgi

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. X. Ruiz del Portal, 2012. "Conditions for incentive compatibility in models with multidimensional allocation functions and one-dimensional types," Review of Economic Design, Springer, vol. 16(4), pages 311-321, December.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:rje:bellje:v:11:y:1980:i:autumn:p:659-670. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.